MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens remains implanted.A video was provided.A screen shot was taken and provided to intake to attach to the file.The lens and cartridge preparation were not shown.The video started with the company lens already implanted.Two small particles/marks were visible toward the bottom of the optic.These were on the posterior surface.One mark was angled to the travel path and straight.This may be a small crack.The other mark had a wavy appearance.Unable to determine if this was damage or a particle.Attempts were made to remove the areas with various instruments.The video ended with the lens still in the eye.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause could not be determined for the two marks on the lens.The lens remains implanted.A video was provided.The lens and cartridge preparation were not shown.The video started with the company lens already implanted.Two small particles/marks were visible toward the bottom of the optic.These were on the posterior surface.One mark was angled to the travel path and straight.This may be a small crack.The other mark had a wavy appearance.Unable to determine if this was damage or a particle.Unsuccessful attempts were made to remove the areas.The straight mark was similar in appearance to damage that can occur due to the plunger.The wavy mark may gave been a scratch but had an atypical appearance.It is difficult to determine damage without physical examination of the product.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscoelastic device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected intra ocular lens (iol) delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, doctor implanted a company lens and once the lens was in the bag noted two different marks on the optic superiorly.Doctor thought they were foreign material and tried to remove using forceps, and then with vacuum but they could not be removed and suspected they were intrinsic to the lens.Doctor sometimes has seen scratches on the company lens but this looked different.The shape of the line is unusually curved.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21573142
Report Number1119421-2025-00646
Device Sequence Number15637747
Product Code POE
UDI-Device Identifier00380652422468
UDI-Public(01)00380652422468(17)251109(11)201110(10)15112337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberDFT515
Device Lot Number15112337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/11/2025
Date Device Manufactured11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAPSULORRHEXIS FORCEPS; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Patient SexUnknown